Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Is there anything I can do to make my BP go back up ?

Is there anything i can do to make my blood pressure go back up? I went to the doctors last week because i have been having really bad dizzy spells (almost to the point of blacking out) anyway she diagnosed low blood pressure which was 60/90 (or something like that) She reduced the dose of my anti depressents thinking it could be them, but i am still feeling really horrible and it is getting worse, i am even going dizzy whilst sitting now and i have a bangingg headache and a pain in my chest, is there anythingg i can do to make it go back up? There s no need for an ambulance, i just thought that maybe somebody on here has had low blood pressure before and knows of ways to make it go back up again. I have been in touch with the doctors again, can t get an appointment until tomorrow. So they are no use! I haven t stopped taking the anti-depressent the dose has just been reduced. The dizziness started before it was reduced It doesn t just happen when getting up from sitting it happens when i am already standing, when i am sitting and sometimes when i am already lying down I have now had some bloods taken to check my iron levels etc and have had an ecg done which came back as my heart being in normal rhythm, but it still needs checking by the doctor and i am still waiting for the results of my bloods.
Asked On : Sat, 19 Dec 2009
Answers:  2 Views:  546
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
It depends what (if anything) is causing it. Lower than average blood pressure only becomes a problem if you are symptomatic- which could indicate that blood pressure is so low it is unable to push blood around the body sufficiently. Certain diseases and medication can cause this to happen and this must be excluded first of all. How long ago did you stop taking the medication, which antidepressant was it and what was the dose? If you are having chest pains then I suggest you see your Doctor today so they can run further tests. If you are only symptomatic upon standing, this is called postural hypotension. What’s basically happening is when you stand up, blood is pooling in your legs. This reduces blood pressure circulating your body. The sudden plummet in BP means there is an inadequate blood supply to the brain, resulting in dizziness. In most people, baroreceptors in the body sense the sudden drop in BP and quickly aim to resolve the problem by making the heart beat faster and pump more blood which will of course rectify the drop in blood pressure. The vessels should also constrict, which increases resistance to blood flow, elevating BP. With Postural Hypotension, something prevents this normal bodily function from occurring. Problems like diabetes, heart issues, Addison's disease and as I mentioned above certain medications, can cause this. Your GP should do blood work -including checking your iron status and ECG monitoring. If there is an identifiable cause, treatment can be provided and the problem should be resolved. In the meantime, keep hydrated and stand up slowly. Edit In that case, your symptoms may not be the result of your blood pressure, you need to see your Doctor so he can run more tests
Answered: Sun, 20 Dec 2009
  User's Response
drink a cup of vinegar my moms bp got way up there and we called her dr and that's what he told her to do and it did come down but you must go to the dr soon.
Answered: Thu, 23 Sep 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor